Author Topic: Topical creams and suppositories  (Read 943 times)

[Buddie]

Topical creams and suppositories
« on: August 30, 2010, 05:19:07 pm »
this may sound awkward but.. are the topical creams and suppositories that the dr. gives for external and/or internal hemmorhoids steroids?  Sometimes I have an external flareup, and I'm wondering if this will interfere when I start coming off valium?  Is it better to just not treat the hemmorhoid at that point?  I'm given - proctozone hydro cortizone cream 2.5% and Anucort suppositories 25 mg  once or twice a day whenever I get an external hemm.

sorry about the gross question.

~Kal

Edit: Moved thread and changed title
« Last Edit: August 30, 2010, 07:49:57 pm by [Buddie] »
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Topical creams and suppositories
« Reply #1 on: August 30, 2010, 08:17:07 pm »
hey

 There is always a chance that it could cause a flair up, but i have read/heard that it is mostly the oral ( pill form ) steriods that cause alot of this symptom flairs. Inhalers/creams don't seem to effect people. I would suggest trying an extremely tiny amount right away to test the waters, and slowly increase the amount you use. I really think you will be just fine, but i don't want to say that it won't do anything..

[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Topical creams and suppositories
« Reply #2 on: August 30, 2010, 08:26:11 pm »
I would never in a million years tell anyone to use anything anywhere with any steroid components ever

never

There has to be a natural alternative

Steroids plus benzo withdrawal = hell on earth
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Topical creams and suppositories
« Reply #3 on: August 31, 2010, 12:50:23 am »
[...] so you would tell an asthmatic to not use his inhaler? Or someone who suffers and embarrassing, or dangers skin condition such as psoriasis/psoriasis arthritis?  I'm not attacking you, but there are times when a steriod is necessary and not everyone who takes steriods are effected. Most if not all that are effected are the ones who have used oral steriods. Also oral steriods contain a much larger concentration then that of an inhaled, or topical. Don't be scared to try a topical steriod [...] if it is something you need, otherwise i agree with [...] avoid it if possible.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Topical creams and suppositories
« Reply #4 on: August 31, 2010, 04:34:46 am »
Of course not [...], but having just been told that oral steroids would help me, and having not been aware of the danger with Benzo withdrawal ... and neither was the MD whose job it was to know. I am now suffering in a way that I know you can understand.

As this kind person asked, I gave my opinion. Just as you, gave yours.

Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Topical creams and suppositories
« Reply #5 on: August 31, 2010, 04:22:58 pm »
thanks for both opinions,

It's just something I started considering when I was reading a thread on steroids.  I've been suffering for 2.5 years with my symptoms now possibly from tolerance withdrawal, and I had hemmorhoids come during that time.  From what it seems, nothing got worse as far as my anxiety/depression/sleeping symptoms from using suppositories and creams.  I'm not yet tapering however though, so I thought I should ask....for all I know things could get worse when using the stuff during taper or after. 

hopefully not though, as external hemmorhoids hurt and you want them to go away as fast as possible...mine just sit there it seems unless I get the cream and suppositories then it shrinks pretty quickly and the vein calms down, and the blood clot goes away.  (sorry, gross..but common)

~Kal
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Topical creams and suppositories
« Reply #6 on: August 31, 2010, 04:44:01 pm »
Hey [...],

I have a natural approach to preparation H and the like: Put a banana in the fridge for a few hours...then take a small part of the peel and put it on the offending area. I have read that some people have horrible hemorrhoids, and when they do this for a while, they go away and never come back.

I have had luck with all sorts of skin issues using a banana peel. I got a bad sunburn on my back in NC, rubbed a banana peel all over before I went to bed and woke up in NO PAIN!!! My back wasn't as red, but felt really dry, of course. There are nutrients in the peel that are wonderful for burns, rashes, contusions etc.

If you try it and it works, please update!

love
[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Topical creams and suppositories
« Reply #7 on: August 31, 2010, 10:40:32 pm »
I have a dermatitis that Ive had for years and that has got much worse since benzo wd and thyroid issues and I am using a steroid cream called nerisone cream as just drives me to distraction if dont use it.  I use it once every 4-5 days only but that controls it - used it daily for 2 weeks to start with and then once under control moved it out.  never noticed any effects on the wd - just thought Id let you know that it might be fine.  Id try small amount less often to start with and if ok use it more.  And I can say Ive been pretty reactive to quite a lot of things on this journey.
Good luck
[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Topical creams and suppositories
« Reply #8 on: September 19, 2010, 09:58:14 pm »
as usual I forgot I had a thread on this,  and thus was posting about it in my journal.  Thanks for the banana peel thing [...], I'm probably going to try it.  I don't have a clot yet, but I can feel that my vein is trying to get angry and start causing one.

[...], thanks for your input, i've been switching between my creams and witch hazel pads on and off a couple days and I can't really tell if they are flaring up my usual symptoms or not.  It's so hard to tell what is doing what because the very nature of my "illness" is completely on a day by day, sometimes hour to hour basis.  So I never know if   A is causing me to suddenly have an anxiety morning or night,  or if B is causing apathy and sudden deep depression,    and then the symptoms will just vanish again until they turn back on, which is also completely random.

Maybe I should try some of those natural oils treatments they have for you to put on a hemmorhoid.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Topical creams and suppositories
« Reply #9 on: September 20, 2010, 11:55:49 am »
Matt,

My mother was put on Ativan and then given a Steroid injection, she collapsed.. What steroid, I don't know, but I called the Doctor..
He got a ear full, told my mother to stop the Ativan..she did, but the Steroid still bothers her and that was 2 years ago!
I think Benzo+Steroid=disaster from what I've seen.

Now when I was on Klonopin & it was working, I had a steroid shot; and it just hyped me up..

[...].
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.